Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 135, NWS Wichita, KS

May 30, 2012Harvey County, Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2012, 7:07 PM CDT for Harvey County, Reno County, Sedgwick County, Kansas. It was in force for 53 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 7:07 PM CDT (00:07 UTC)
Expired
May 30, 2012, 8:00 PM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 7:07 PM CDTTSTM WND DMGHutchinson, KSTHERE ARE REPORTS OF POWER POLES AND POWER LINES DOWN WITH POWER OUTAGES IN A LARGE PORTION OF HUTCHINSON.
May 30, 7:07 PM CDTTSTM WND GST 603 N Hutchinson, KS
May 30, 7:10 PM CDTTSTM WND DMGPark City, KSTRAINED SPOTTER REPORTS 7 TREES SNAPPED AT THE BASE OR UPROOTED WITH THE LARGEST TREE BEING 2 FEET AT THE BASE. LOTS OF DAMAGE AT A TRAILER PARK AND LIMBS DOWN IN MANY PLACES.
May 30, 7:27 PM CDTTSTM WND DMGHesston, KS3 INCH LIMBS DOWN.
May 30, 7:28 PM CDTTSTM WND DMG1 W Newton, KSSMALL BRANCHES DOWN.
May 30, 7:28 PM CDTTSTM WND DMGNewton, KSNUMEROUS LIMBS DOWN ACROSS TOWN IN ADDITION TO A FEW TREES
May 30, 7:28 PM CDTHAIL 11 S Newton, KS
May 30, 7:30 PM CDTTSTM WND GST 40Newton, KSPOWER OUTAGES REPORTED IN NEWTON
May 30, 7:35 PM CDTTSTM WND GST 55Newton Airport, KS
May 30, 7:38 PM CDTTSTM WND GST 60Mount Hope, KSALSO REPORTED GOLFBALL SIZED HAIL.
May 30, 7:38 PM CDTHAIL 1.75Mount Hope, KSALSO REPORTING 60 MPH WINDS.
May 30, 7:44 PM CDTTSTM WND GST 70Sedgwick, KSNUMEROUS TREE LIMBS DOWN IN SEDGWICK
May 30, 7:52 PM CDTTSTM WND GST 60Valley Center, KS
May 30, 7:56 PM CDTTSTM WND GST 603 Wsw Park City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS53 KICT 310007
SVRICT
KSC079-155-173-310100-
/O.NEW.KICT.SV.W.0135.120531T0007Z-120531T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 702 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM HESSTON TO 6 MILES SOUTHEAST OF HUTCHINSON TO 6
  MILES SOUTHWEST OF NICKERSON...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
           BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
           MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...ARLINGTON...PARTRIDGE...HALSTEAD...WALTON...HAVEN...
  SEDGWICK...MOUNT HOPE...PRETTY PRAIRIE...VALLEY CENTER...COLWICH...
  ANDALE...MAIZE...PARK CITY...NORTHEAST WICHITA...NORTH NEWTON...
  YODER...NEWTON AIRPORT...BENTLEY AND KECHI.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 10 AND 43.

THIS WARNING REPLACES THE PREVIOUS WARNING IN AFFECT FOR THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS RENO COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3817 9825 3818 9822 3816 9821 3816 9815
      3818 9814 3818 9716 3774 9715 3773 9745
      3773 9824
TIME...MOT...LOC 0007Z 313DEG 35KT 3808 9745 3798 9778
          3803 9810

HAIL...1.00IN
WIND...70 MPH

$$

JAKUB
3 follow-up statements
083 
WWUS53 KICT 310029
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
729 PM CDT WED MAY 30 2012

KSC079-155-173-310100-
/O.CON.KICT.SV.W.0135.000000T0000Z-120531T0100Z/
SEDGWICK KS-RENO KS-HARVEY KS-
729 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...RENO
AND NORTHERN SEDGWICK COUNTIES UNTIL 800 PM CDT...

AT 726 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF NEWTON TO MOUNT HOPE TO 8
MILES WEST OF HAVEN...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
         POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
         OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...VALLEY CENTER...COLWICH...ANDALE...MAIZE...PARK
CITY...NORTHEAST WICHITA...KECHI...CHENEY LAKE...BEL AIRE AND JABARA
AIRPORT.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 10 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION! THESE STORMS ARE CAPABLE 
OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS SOUTHEAST RENO...SOUTHERN 
HARVEY AND SEDGWICK COUNTIES. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3817 9825 3818 9822 3816 9821 3816 9815
      3818 9814 3818 9716 3774 9715 3773 9745
      3773 9824
TIME...MOT...LOC 0027Z 313DEG 35KT 3795 9727 3785 9760
          3790 9792

HAIL...<.75IN
WIND...70 MPH

$$

ES
119 
WWUS53 KICT 310046
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT WED MAY 30 2012

KSC079-155-173-310100-
/O.CON.KICT.SV.W.0135.000000T0000Z-120531T0100Z/
SEDGWICK KS-RENO KS-HARVEY KS-
746 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...RENO
AND NORTHERN SEDGWICK COUNTIES UNTIL 800 PM CDT...

AT 740 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF WHITEWATER TO MAIZE TO 6 MILES
SOUTH OF HAVEN...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
         POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
         OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
NORTHEAST WICHITA...CHENEY LAKE...BEL AIRE AND JABARA AIRPORT.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 10 AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS NORTHERN SEDGWICK COUNTY. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3817 9825 3818 9822 3816 9821 3816 9815
      3818 9814 3818 9716 3774 9715 3773 9745
      3773 9824
TIME...MOT...LOC 0045Z 313DEG 35KT 3783 9711 3773 9744
          3778 9776

HAIL...<.75IN
WIND...70 MPH

$$

ES
372 
WWUS53 KICT 310059
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT WED MAY 30 2012

KSC079-155-173-310106-
/O.EXP.KICT.SV.W.0135.000000T0000Z-120531T0100Z/
SEDGWICK KS-RENO KS-HARVEY KS-
759 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR HARVEY...RENO AND NORTHERN
SEDGWICK COUNTIES WILL EXPIRE AT 800 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

HOWEVER! A SEVERE THUNDERSTORM WARNING REMAIN IN EFFECT ACROSS THE 
SOUTHERN HALF OF SEDGWICK COUNTY.

ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH...NUMBER 323...REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 3817 9825 3818 9822 3816 9821 3816 9815
      3818 9814 3818 9716 3774 9715 3773 9745
      3773 9824
TIME...MOT...LOC 0056Z 313DEG 35KT 3776 9701 3766 9734
          3771 9766

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:43 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 30, 3:43 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT WED MAY 30 2012

.DISCUSSION...

FORECAST CONCERNS ARE SEVERE STORM CHANCES THIS EVENING/TONIGHT.
THEN COOLER TEMPS FOR THU/FRI.

THIS EVENING-TONIGHT:
A RATHER COMPLICATED SEVERE THREAT IS DEVELOPING ACROSS KANSAS LATE
THIS AFTERNOON AND THIS EVENING. AXIS OF UNSTABLE AIR CURRENTLY IS
OVER THE HIGH PLAINS FROM KDDC TO KGLD. JUST TO THE NORTH OF THIS
AXIS IS A FAIRLY POTENT SHORTWAVE AND COLD FRONT OVER SW NEB.  THE
COMBINATION OF THE ABOVE SYSTEMS WILL COMBINE FOR A POTENTIAL ONE-
TWO PUNCH OF SEVERE WEATHER FOR THE FORECAST AREA THIS EVENING AND
TONIGHT.

EXPECT INITIAL STORM DEVELOPMENT OVER THE HIGH PLAINS...POSSIBLY
INTO CEN KS...AS THIS AREA BECOMES UNCAPPED. BULK SHEAR OF 60 KTS
AND VERY UNSTABLE AIR SUGGESTS THAT SOME DISCRETE SUPERCELLS WILL
DEVELOP IN THE HIGH PLAINS WITH SBCAPES OF 3500-4000 J/KG. ONCE THE
SUPERCELLS GET GOING...PREVAILING FLOW...SUGGESTS THAT A FEW
SUPERCELLS WILL MOVE EAST-SOUTHEAST TOWARDS CENTRAL AND SOUTH
CENTRAL KS LATER THIS EVENING. THIS COMBINATION OF SHEAR/INSTABILITY
SUGGESTS VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE FIRST THREAT
FOR SOUTH CENTRAL KS.

NEXT CONCERN WILL BE A STRONG COLD FRONT EXPECTED TO PUSH SOUTH INTO
CEN KS LATE THIS EVENING/OVERNIGHT.  EXPECTING ANOTHER ROUND OF
CONVECTION TO DEVELOP ACROSS NRN/CEN KS ALONG THIS FRONTAL BOUNDARY
AS IT DROPS SOUTHEAST ACROSS THE FORECAST AREA...AS CONVERGENCE
INCREASES.  THIS CONVECTION WILL THEN RAPIDLY DROP SOUTH ALONG OR
JUST WEST OF INTERSTATE 135...PRODUCING A POSSIBLE DAMAGING WIND
THREAT AS IT TURNS INTO A COMPLEX OF STORMS.  COLD POOL ASSOCIATED
WITH THIS SYSTEM...WILL BE KEY TO HOW STRONG THE DOWNBURST WINDS ARE
WITH THIS CONVECTION. CERTAINLY LOOKS LIKE STRONG POSSIBLY SEVERE
STORMS AND GOOD SOAKING RAINS FOR A GOOD PORTION OF THE AREA AS IT
DIVES SOUTH-SOUTHEAST LATE THIS EVENING AND OVERNIGHT.

THU-FRI:
COULD SEE SOME CONVECTION LINGER OVER SOUTHEAST KS FOR THE EARLY
PORTION OF THE DAY...AS CONVECTIVE COMPLEX WILL PROBABLY BE EITHER
MOVING STRAIGHT EAST OR SOUTHEAST OF THE AREA. SO WILL HOLD ONTO
SOME MORNING POPS IN ERN KS FOR THE MORNING HOURS.

THE MAIN DIFFERENCE FOR THU-FRI WILL BE THE NOTICEABLY COOLER AND
DRIER AIR TO MOVE ACROSS THE AREA.  COULD ACTUALLY SEE SOME GUSTY
NORTHEAST WINDS FOR THU AFTERNOON ACROSS ERN KS AS MAIN SHORTWAVE
STILL MOVES ACROSS THIS AREA.  COULD ALSO SEE SOME DIURNALLY DRIVEN
SHOWERS ACROSS NERN KS AS WELL WITH THE STEEP LAPSE RATES...BUT
THINK MOST OF THIS WILL REMAIN NORTH OF SOUTHEAST KS.

A WEAK MID LEVEL FEATURE LOOKS TO DIVE SOUTH ACROSS THE AREA BY FRI
AFTERNOON...AS MID LEVEL WARM ADVECTION INCREASES.  THIS LOOKS TO
INCREASE MID LEVEL MOISTURE AS IT DROPS SOUTH...WITH 305-310K
ISENTROPIC LIFT INCREASING.  NOT SURE IF MOST OF THIS WILL BE VIRGA
OR SPRINKLES AS IT MOVES ACROSS AS LOW LAYERS REMAIN VERY DRY...BUT
WILL KEEP A SLIGHT POP IN FOR THIS CHANCE.

SAT-SUN:
RETURN SFC FLOW LOOKS TO CONTINUE FOR SAT INTO SUN...ESPECIALLY FOR
AREAS ACROSS THE HIGH PLAINS.  SOME UNCERTAINLY ON POPS FOR THIS
TIME FRAME...AS GFS TRYS TO DEVELOP CONVECTION OVER THE HIGH
PLAINS....WITH THIS CONVECTION PROPAGATING EAST INTO THE AREA BOTH
SAT INTO SUN.

REST OF THE EXTENDED:
MEDIUM RANGE MODELS SUGGEST THAT THE MID LEVEL RIDGE WILL BUILD OVER
THE ROCKIES OR INTO THE NRN PLAINS FOR THE BEGINNING OF THE WORK
WEEK.  SOME DIFFERENCES ON HOW THE SFC FEATURES WILL PLAY OUT...WITH
PLACEMENT OF THE RIDGE AFFECTING THIS SOMEWHAT.  BUT CURRENT
CONSENSUS SUGGESTS THAT SOME DIURNAL STORM CHANCES FOR MON NIGHT
THROUGH WED.

KETCHAM

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAINTAINED VFR THROUGH THE TAF PERIOD ACROSS THE AREA WITH VCTS
MENTIONED ACROSS CENTRAL KANSAS THIS AFTERNOON INTO THE EARLY
EVENING HOURS GRADUALLY SPREADING SOUTH AND EAST ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS TOWARD MORNING. ALTHOUGH WITH MORE
WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS...MVFR CIGS MAY
BE MORE PREVALENT TOWARD MORNING ESPECIALLY ACROSS SOUTHEAST
KANSAS.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  71  50  74 /  70  10  10  20
HUTCHINSON      56  71  49  75 /  70  10  10  20
NEWTON          56  68  48  72 /  70  10  10  20
ELDORADO        58  70  48  73 /  70  10  10  20
WINFIELD-KWLD   61  73  49  75 /  70  10  10  20
RUSSELL         52  70  48  77 /  70  10  10  20
GREAT BEND      53  71  49  78 /  70  10  10  20
SALINA          55  71  48  75 /  70  10  10  20
MCPHERSON       55  69  49  74 /  70  10  10  20
COFFEYVILLE     64  73  50  73 /  70  30  10  20
CHANUTE         61  70  48  73 /  70  30  10  20
IOLA            61  68  48  73 /  70  30  10  20
PARSONS-KPPF    63  72  49  72 /  70  30  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 30, 4:24 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT WED MAY 30 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-312130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
424 PM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING OVER CENTRAL AND
SOUTH CENTRAL KANSAS. WHILE MOST OF THE AREA WILL HAVE A CHANCE
TO EXPERIENCE SEVERE STORMS TONIGHT...LOCATIONS ALONG AND WEST OF
A LINE FROM HOISINGTON TO ELDORADO TO SEDAN WILL HAVE A CHANCE FOR
A MORE SIGNIFICANT SEVERE THREAT. IN THESE LOCATIONS THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL ALONG
WITH 70 MPH WINDS. IN ADDITION AN ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH SATURDAY...BUT WIDESPREAD STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED. CHANCES FOR ISOLATED...HIT AND MISS THUNDERSTORMS
WILL REMAIN POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY.
WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING ACROSS THE REGION...ESPECIALLY OVER CENTRAL AND SOUTH
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK/LAWSON/MWM/KETCHAM

In the hours before

Local storm report, May 30, 6:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     LYONS                   38.35N 98.20W
05/30/2012  E51 MPH          RICE               KS   BROADCAST MEDIA

            MEASURED 51 MPH AT LYONS MIDDLE SCHOOL.

&&

SGS
Local storm report, May 30, 6:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND GST     NICKERSON               38.15N 98.09W
05/30/2012  E60 MPH          RENO               KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 50 TO 60 MPH WINDS IN NICKERSON.

&&

SGS
Local storm report, May 30, 7:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND GST     2 N HUTCHINSON          38.09N 97.91W
05/30/2012  E60.00 MPH       RENO               KS   FIRE DEPT/RESCUE

            ON THE NORTH SIDE OF TOWN.

&&

BDK
Local storm report, May 30, 7:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     1 NW HUTCHINSON         38.08N 97.93W
05/30/2012  E60 MPH          RENO               KS   FIRE DEPT/RESCUE

            NEAR 23RD AND MAIN STREET AT FIRE STATION NUMBER 2.

&&

SGS
Local storm report, May 30, 7:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     HUTCHINSON              38.07N 97.91W
05/30/2012                   RENO               KS   AMATEUR RADIO

             POWER LINES AND POWER POLES DOWN. WINDS ESTIMATED AT 60
            MPH.

&&

BDK
Local storm report, May 30, 7:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 S MARQUETTE           38.48N 97.82W
05/30/2012  E1.00 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:21 PM CDTSevere Thunderstorm WarningICTButler27 min
May 30, 7:33 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Harper, Kingman, Sedgwick, Sumner57 min
May 30, 7:44 PM CDTSevere Thunderstorm WarningICTButler, Cowley46 min
May 30, 8:25 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Harper, Kingman, Reno, Sedgwick and 1 more65 min
May 30, 9:20 PM CDTSpecial Weather StatementICTChautauqua, Elk40 min
May 30, 9:24 PM CDTSevere Thunderstorm WarningICTCowley, Harper, Sumner39 min
May 30, 10:27 PM CDTSpecial Weather StatementICTMontgomery, Wilson48 min
May 30, 10:51 PM CDTSpecial Weather StatementICTLabette, Neosho54 min
May 30, 11:38 PM CDTSpecial Weather StatementICTNeosho37 min
May 31, 1:08 AM CDTSpecial Weather StatementICTLabette37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.